Alert archive / South Carolina / Beach Hazards Statements in 2018
Beach Hazards Statement 18, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jul 30, 2018, 7:47 PM EDT for Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina. It took effect at Jul 31, 2018, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2018, 7:47 PM EDT (23:47 UTC)
- In effect from
- Jul 31, 2018, 6:00 AM EDT
- Expired
- Jul 31, 2018, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted.
604 WHUS42 KILM 302347 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 747 PM EDT Mon Jul 30 2018 NCZ106-108-SCZ054-056-311000- /O.NEW.KILM.BH.S.0018.180731T1000Z-180801T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 747 PM EDT Mon Jul 30 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... The National Weather Service in Wilmington has issued a Beach Hazards Statement, which is in effect from 6 AM EDT Tuesday through Tuesday evening. Southerly winds around 10 to 15 knots will produce a strong longshore current for the east-facing beaches of Pender, New Hanover, Horry, and Georgetown counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 19
2 follow-up statements
423 WHUS42 KILM 310855 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 455 AM EDT Tue Jul 31 2018 . NCZ106-108-SCZ054-056-010000- /O.CON.KILM.BH.S.0018.180731T1000Z-180801T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 455 AM EDT Tue Jul 31 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... The National Weather Service in Wilmington has issued a Beach Hazards Statement, which is in effect through Tuesday evening. Southerly winds around 10 to 15 knots will produce a strong longshore current for the east-facing beaches of Pender, New Hanover, Horry, and Georgetown counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. $$ 43
530 WHUS42 KILM 010003 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 803 PM EDT Tue Jul 31 2018 NCZ106-108-SCZ054-056-011000- /O.EXP.KILM.BH.S.0018.000000T0000Z-180801T0000Z/ /O.NEW.KILM.BH.S.0019.180801T1000Z-180802T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 803 PM EDT Tue Jul 31 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... The National Weather Service in Wilmington has issued a Beach Hazards Statement, which is in effect from 6 AM EDT Wednesday through Wednesday evening. Southerly winds around 10 to 15 knots will continue to produce a strong longshore current for the east-facing beaches of Pender, New Hanover, Horry, and Georgetown counties.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 19
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 30, 5:14 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 30, 5:14 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
514 PM EDT Mon Jul 30 2018
.SYNOPSIS...
An upper trough to the west interacting with the Bermuda High, will
stream abundant tropical moisture across the area through most
of the week. This will result plenty of clouds and periods of
intermittent heavy rain in showers and thunderstorms with an
increased potential for flooding through late week.
&&
.NEAR TERM /THROUGH TUESDAY/...
Through sunset: Numerous showers/tstms continue to fire across
the interior late this afternoon ahead of the sea breeze. This
activity will gradually move east, possibly reaching the
interior coastal counties before weakening. Locally heavy
rainfall and minor flooding remain the primary hazards along
with gusty winds and cloud-to-ground lightning. While an
isolated strong/severe wet microburst can not be completely
ruled out, the overall risk for severe weather remains low.
Tonight: Low-level convergence will gradually shift back east
into the Atlantic later this evening as sea breeze dissipates
inland and winds pick up over the coastal waters. A rich,
tropical environment (PWATS over 2 inches) will remain in place
so expect convection to reignite over the coastal waters by
late evening and spread to the coast overnight as the low-level flow
veers slightly. This slight veering would direct much of the
heaviest rainfall back into the Southeast North Carolina and
possibly as far south as the Grand Strand early Tuesday. In fact,
several of the various CAMs, including the H3R and High res ARW,
show a similar heavy rain signal to what occurred this morning where
flash flooding was observed in the Carolina Beach area. Given the
current wet antecedent conditions and that another heavy rain signal
is observed in a number of the CAMs, a Flash Flood Watch has been
issued for Pender, New Hanover, Brunswick and Coastal Horry counties
through noon Tuesday. Rainfall amounts of 1-3 inches will be
possible in this area with localized amounts in excess of 4 inches.
Rain will be slow to redevelop inland overnight so pops will capped
at the chance category where with likely to categorical at the
coast. Lows will range from the lower 70s inland to the upper 70s at
the beaches.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
No changes were made.
As of 300 AM Monday...Feed of tropical moisture continues to
feed up through the eastern Carolinas in a deep S-SW flow
through much of the mid week period. Mid to upper trough will
dig down from the Great Lakes down the Mississippi Valley on
Tues into Wed. At the same time, a ridge of high pressure over
the Atlantic will build westward. This will tighten the gradient
flow through Tues and continue to channel a plume of tropical
moisture right up through the Carolinas. Pcp water values will
be up near 2.25 inches through Tues with winds up to 20 to 30
kts through the low levels. Overall expect periods of heavy rain
through Tues morning as shortwave energy rotates around the deep
mid to upper trough.
Late Tues into Wed, the ridge to the east seems to exert itself
far enough west to allow for some drying through the column
with pcp water values dropping from around 2.25 inches on Tues
down to 1.5 just along and off the coast by Wed aftn. Therefore
the axis of greatest moisture and focus of showers and
thunderstorms should shift inland by Wed aftn into Wed night
with clouds breaking up some and a break or decrease in
convective activity. The NAM is more aggressive with the dry air
reaching farther inland over our local area on Wed which may
bring some sunshine to the coast. But, moisture profiles still
look like there will be plenty of lower level moisture up to 3
k ft and plenty of moisture above 20 k ft. Therefore may not see
too much in the way of sun, but have tried to adjust the Pops
to just chance along the coast and likely mainly west of I-95
corridor. Places that do have shwrs/tstms will have an increased
threat of heavy rain and flooding.
Warm southerly flow and increased clouds will keep diurnal ranges
relatively low. Highs Tues and Wed will be in mid 80s with a
better chance of some upper 80s if the clouds thin out a bit
during the day, especially Wed aftn. Overnight lows will be in
the mid 70s.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 300 PM Monday...Wet weather is expected to continue through
Friday or Saturday before a building ridge aloft limits shower and
thunderstorm activity to a scattered nature more typical of summer
by Sunday into Monday. Overall, temperatures will be slightly below
normal for this time of year with maximums in the mid to upper 80s
and lows in the low to mid 70s.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Risk for showers/tstms will be greatest across the interior
terminals for the remainder of the afternoon hours, mainly KFLO,
KLBT. Somewhat lower probabilities at KMYR, KCRE and KILM where
the sea breeze has already moved inland. Nocturnal activity will
likely redevelop over the waters tonight, which could impact
the coastal terminals, especially after midnight. May need into
introduce a mention of TSRA for these terminals with the 00z TAF
package.
Extended Outlook...MVFR/IFR from scattered to numerous SHRA/TSRA
each afternoon and evening across all sites, otherwise VFR. The
coastal terminals, KILM, KCRE, and KMYR could see early morning
convection especially Tuesday and Wednesday.
&&
.MARINE...
NEAR TERM /THROUGH TUESDAY/...
Guidance is similar in showing a nice nocturnal surge developing
later tonight with south to southwest winds increasing to 15-20
kt. Seas will correspondingly build to 3-5 ft, except over the
North Carolina legs where 6 ft seas will reaching to within
15NM. A Small Craft Advisory has been issued until Tuesday
evening to account for these seas. In addition, heavy rains will
reduce vsbys to 1 NM or less at times. These conditions will
persist into the day Tuesday.
SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
No changes were made.
As of 300 AM Monday...Gradient will tighten up heading into
Tuesday with S to SW winds up to 15 to 20 kts. These persistent
southerly winds should push seas near or just above SCA
thresholds on Tues reaching between 4 and 6 ft most waters, with
a shorter period wind wave dominating around 6 to 7 seconds. A
precautionary headline may start the period with SCA possibly
following through much of Tues and then diminishing winds and
seas heading into Wed aftn and night. Thunderstorms with very
heavy rain and frequent lightning through Tuesday night should
diminish as axis of greatest moisture narrows and focused more
inland or just along the coast.
LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 300 PM Monday...S winds of 10 to 15 KT Thu will diminish to
about 10 KT for Friday and Saturday. Seas of 3 to 4 FT Thursday
will subside to 2 to 3 FT by Saturday. Chances for showers and
storms with locally higher winds and seas remain through the period.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch through Tuesday morning for SCZ054.
NC...Flash Flood Watch through Tuesday morning for NCZ105>110.
MARINE...Small Craft Advisory from 2 AM to 8 PM EDT Tuesday for AMZ250-
252.
&&Hazardous weather outlook, Jul 30, 4:12 PM EDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC Issued by National Weather Service Charleston SC 412 PM EDT Mon Jul 30 2018 NCZ087-096-099-SCZ017-023-024-032-033-039-055-058-059-312015- Robeson-Bladen-Columbus-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 412 PM EDT Mon Jul 30 2018 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Periods of heavy rain in thunderstorms could result in localized flooding and ponding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of heavy rain in thunderstorms could result in localized flooding and ponding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ056-312015- Coastal Georgetown- 412 PM EDT Mon Jul 30 2018 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Periods of heavy rain in thunderstorms could result in localized flooding and ponding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of heavy rain in thunderstorms could result in localized flooding and ponding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-312015- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 412 PM EDT Mon Jul 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT TUESDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-312015- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 412 PM EDT Mon Jul 30 2018 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-312015- Coastal Brunswick- 412 PM EDT Mon Jul 30 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Moderate Risk of Rip Currents. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ105-107-109-312015- Inland Pender-Inland New Hanover-Inland Brunswick- 412 PM EDT Mon Jul 30 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-312015- Coastal Pender-Coastal New Hanover-Coastal Horry- 412 PM EDT Mon Jul 30 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 30, 3:21 PM EDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Wilmington NC
Issued by National Weather Service Charleston SC
321 PM EDT MON JUL 30 2018
SCZ023-301945-
Darlington-
321 PM EDT MON JUL 30 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL DARLINGTON
COUNTY...
At 320 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Auburn, or near Hartsville, moving northeast
at 10 mph.
HAZARD...strong winds 45 to 50 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hartsville, Darlington, Dovesville, Mechanicsville, Oats, Mont Clare,
Darlington Raceway and Auburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 3449 7996 3449 7988 3450 7987 3431 7973
3417 8005 3435 8013
TIME...MOT...LOC 1920Z 237DEG 7KT 3431 8001Special weather statement, Jul 30, 4:25 PM EDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Wilmington NC
425 PM EDT MON JUL 30 2018
SCZ032-033-302115-
Marion SC-Florence SC-
425 PM EDT MON JUL 30 2018
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN FLORENCE AND WEST
CENTRAL MARION COUNTIES UNTIL 515 PM EDT...
At 424 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hannah, or near Lake City, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm and quick
downpours up to 1 inch possible.
This strong thunderstorm will be near...
Hannah around 445 PM EDT.
Hyman around 450 PM EDT.
Pamplico around 510 PM EDT.
Gresham, Kingsburg and Poston around 515 PM EDT.
Other locations impacted by this storm include Coward and Scranton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3397 7977 3412 7943 3387 7932 3381 7963
3381 7964 3382 7964 3381 7965 3382 7967
3381 7969 3381 7971
TIME...MOT...LOC 2024Z 249DEG 9KT 3391 7965
DCHSpecial weather statement, Jul 30, 4:41 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Wilmington NC
441 PM EDT MON JUL 30 2018
SCZ024-032-033-302145-
Marion SC-Florence SC-Dillon SC-
441 PM EDT MON JUL 30 2018
...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL FLORENCE...SOUTHERN
DILLON AND MARION COUNTIES UNTIL 545 PM EDT...
At 441 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Brick, or 7 miles west of Marion, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Marion, Mullins, Latta, Pamplico, Quinby, Lake View, Sellers, Fork,
Blue Brick, Zion, Mars Bluff, Gapway, Francis Marion University,
Rains, Floydale, Smithboro, Kemper, Claussen, Evergreen and Nichols.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3426 7974 3439 7918 3431 7908 3426 7913
3424 7913 3418 7918 3418 7919 3415 7921
3413 7921 3413 7922 3411 7922 3409 7925
3407 7924 3406 7925 3403 7930 3400 7932
3400 7975
TIME...MOT...LOC 2041Z 263DEG 23KT 3416 7952
JDWSpecial weather statement, Jul 30, 5:00 PM EDT, 2 hours 47 minutes before
Special Weather Statement National Weather Service Wilmington NC 500 PM EDT MON JUL 30 2018 SCZ032-033-039-055-058-059-302145- Marion SC-Northern Horry SC-Williamsburg SC-Florence SC- Inland Georgetown SC-Central Horry SC- 500 PM EDT MON JUL 30 2018 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN FLORENCE...NORTHEASTERN GEORGETOWN...SOUTHWESTERN HORRY...SOUTHWESTERN MARION AND NORTHEASTERN WILLIAMSBURG COUNTIES UNTIL 545 PM EDT... At 459 PM EDT, Doppler radar was tracking a strong thunderstorm over Kingsburg, or 17 miles east of Lake City, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Johnsonville, Pamplico, Hemingway, Galivants Ferry, Hyman, Hannah, Pee Dee Crossroads, Poston, Nesmith, Brittons Neck, Indiantown, Dongola, Outland, Gresham, Yauhannah, Henry, Kingsburg, Aynor and Stuckey. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3363 7958 3400 7960 3410 7922 3362 7910 TIME...MOT...LOC 2059Z 256DEG 15KT 3386 7946 JDW
Special weather statement, Jul 30, 5:19 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Wilmington NC
519 PM EDT MON JUL 30 2018
SCZ039-055-056-302215-
Coastal Georgetown SC-Williamsburg SC-Inland Georgetown SC-
519 PM EDT MON JUL 30 2018
...SPECIAL WEATHER STATEMENT FOR WESTERN GEORGETOWN AND SOUTHEASTERN
WILLIAMSBURG COUNTIES UNTIL 615 PM EDT...
At 519 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lambert, or 19 miles west of Georgetown, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Georgetown, Andrews, Sampit, North Santee, Lambert, Rhems, Graves,
Warsaw, Earle, Oatland and Morrisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3315 7935 3318 7940 3321 7943 3322 7946
3324 7946 3323 7947 3324 7947 3324 7948
3325 7948 3324 7949 3325 7953 3327 7955
3326 7956 3327 7956 3330 7966 3332 7970
3363 7968 3364 7930 3315 7932
TIME...MOT...LOC 2119Z 263DEG 16KT 3336 7962
JDWSpecial weather statement, Jul 30, 6:12 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Wilmington NC
Issued by National Weather Service Charleston SC
612 PM EDT MON JUL 30 2018
SCZ054>056-058-302245-
Coastal Georgetown-Coastal Horry-Inland Georgetown-Central Horry-
612 PM EDT MON JUL 30 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF GEORGETOWN AND SOUTH
CENTRAL HORRY COUNTIES...
At 612 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Yauhannah to 6
miles southeast of Jamestown, and moving east at 10 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Myrtle Beach, Georgetown, DeBordieu Colony, Surfside Beach, Pawleys
Island, Springmaid Pier, Garden City and Murrells Inlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Beaches are especially dangerous during thunderstorms because
lightning will usually strike the tallest object in the vicinity.
Move off beaches and get in a sturdy structure or automobile
immediately. Many people have been killed by lightning on beaches in
the southeastern United States.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3311 7928 3314 7928 3315 7935 3321 7945
3323 7946 3325 7953 3327 7956 3328 7961
3371 7929 3370 7924 3369 7924 3370 7922
3365 7886 3345 7907 3316 7917 3311 7921
TIME...MOT...LOC 2212Z 273DEG 10KT 3365 7927 3321 7962The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 10:24 PM EDT | Special Weather Statement | ILM | Horry | 51 min |
| Jul 30, 3:21 PM EDT | Special Weather Statement | ILM | Darlington | 24 min |
| Jul 30, 3:34 PM EDT | Flash Flood Watch | ILM | Horry | 20 hr |
| Jul 30, 4:14 PM EDT | Areal Flood Advisory | ILM | Florence | 61 min |
| Jul 30, 4:25 PM EDT | Special Weather Statement | ILM | Florence | 50 min |
| Jul 30, 4:41 PM EDT | Special Weather Statement | ILM | Florence, Marion | 64 min |
| Jul 30, 5:00 PM EDT | Special Weather Statement | ILM | Marion | 45 min |
| Jul 30, 5:03 PM EDT | Tornado Warning | ILM | Florence, Horry, Marion | 27 min |
| Jul 30, 5:19 PM EDT | Special Weather Statement | ILM | Georgetown | 56 min |
| Jul 30, 6:12 PM EDT | Special Weather Statement | ILM | Georgetown | 33 min |
| Jul 30, 8:59 AM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 46 min |
| Jul 30, 9:39 AM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover | 90 min |
| Jul 30, 11:36 AM EDT | Special Marine Warning | ILM | 39 min | |
| Jul 30, 3:30 PM EDT | Small Craft Advisory | ILM | 20 hr |
Nearby
Beach Hazards Statements in South Carolina, 2018Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.